MAUDE Adverse Event Report: STRYKER GMBH CROSS PLATE? MTP, RIGHT ANCHORAGE; PLATE, FIXATION, BONE

STRYKER GMBH CROSS PLATE? MTP, RIGHT ANCHORAGE; PLATE, FIXATION, BONE
Catalog Number PLP14342
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.
 
Event or Problem Description
The following event was reported to (b)(6): mtp arthrodesis plate right foot was implanted on (b)(6) 2016, was found broken in the patient's foot.Patient was revised to new plate.
 
Additional Manufacturer Narrative
Correction: section d4 (lot #), d10, h3.The reported event could be confirmed, since the device was returned for evaluation and matches with the alleged failure.Based on investigation, the root cause was attributed to a patient related issue.The failure was caused mainly because of non-union of the bone, as bone was not healed even after 2+ years and hence surgeon had to implant a new plate.The visual and microscopic inspection revealed that the breakage is a typical fatigue fracture.The dark colored region and the shiny surface are the two indicators for the fatigue fracture type.An extended and or an early overloading of the plate can lead to such event.The product does not allow the immediate resumption of activity by the patient and is not designed to support an immediate load.Immobilization is necessary during the osteosynthesis.In this case, as the patient is an 80 years old female, most probably bone quality could be poor.The anchorage plate system is an internal fixation system which shall fix bone segments in a correct position until sufficient bone consolidation is achieved, usually after at least 8 weeks of immobilization.The anchorage plating system is not intended to transmit full forces and bending moments of daily routine.Loading and weight-bearing have to be individually reduced.Influence factors for the required load reduction are: the type and the localization of fixation, the bone quality (e.G.Strong bone in younger patients vs.Osteoporotic bone), correct fixation technique (e.G.Correct dimension of the plate, correct positioning of the plate, sufficient length of the plate and the screws.Sufficient bending of the plate, correct screw placement with sufficient insertion torque).Depending on these individual influencing factors the attending physician has to determine the maximum loading and has to limit the weight bearing respectively.In the case of an overloading or due to poor implantation technique implant failure may result.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description
The following event was reported to the ansm: " mtp arthrodesis plate right foot was implanted on (b)(6)2016 , was found broken in the patient's foot.Patient was revised to new plate.

Brand Name
CROSS PLATE? MTP, RIGHT ANCHORAGE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8566377
Report Number0008031020-2019-00377
Device Sequence Number1998413
Product Code HRS
UDI-Device Identifier07613252260608
UDI-Public07613252260608
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberPLP14342
Device Lot NumberV08494
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Initial Date Received by Manufacturer 04/09/2019
Supplement Date Received by Manufacturer08/16/2019
Initial Report FDA Received Date04/30/2019
Supplement Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient Weight80